Research Article | Open Access
Fixed Point Theorems for Geraghty Type Contractive Mappings and Coupled Fixed Point Results in 0-Complete Ordered Partial Metric Spaces
We establish new fixed point theorems in 0-complete ordered partial metric spaces. Also, we give remark on coupled generalized Banach contraction. Some examples illustrate the usability of our results. The theorems presented in this paper are generalizations and improvements of the several well known results in the literature.
1. Introduction and Preliminaries
Henceforward, the letters , , and will indicate the set of real numbers, the set of nonnegative real numbers, and the set of positive integer numbers, respectively.
Definition 1 (see ). A partial metric on a nonempty set is a function such that, for all , () , () , () , and () . The pair is called a partial metric space.
If is a partial metric on , then the function given by is a metric on . Each partial metric on introduces a topology on which has as a base the family of open balls for all and
Let be a partial metric space, and let be any sequence in and . Then (i) a sequence is convergent to with respect to , if as , (ii) a sequence is a Cauchy sequence in if exists and is finite; (iii) is called complete if for every Cauchy sequence in there exists such that as
Romaguera  introduced the notion of 0-Cauchy sequence, 0-complete partial metric spaces and proved some characterizations of partial metric spaces in terms of completeness and 0-completeness. After that many authors extended the results of  and studied fixed point theorems in 0-complete partial metric space (see [2–10]).
Definition 2 (see ). Let be a partial metric space. A sequence in is called a 0-Cauchy sequence if as . The space is said to be 0-complete if every 0-Cauchy sequence in converges with respect to to a point such that
Let be the class of functions with implying Amini-Harandi and Emami  presented the following results.
Theorem 4 (see ). Let be an ordered set endowed with a metric and let be a given mapping. Suppose that the following conditions hold:(i) is complete.(ii) (1) is continuous or(2)if a nondecreasing sequence in converges to some point , then for all .(iii) is nondecreasing.(iv)There exists such that .(v)There exists such that for all with ,Then has a fixed point. Moreover, if for all there exists a such that and , we obtain uniqueness of the fixed point.
In this paper, we establish new fixed point theorems in 0-complete ordered partial metric spaces (briefly 0-COPMS). Also, we give remark on coupled generalized Banach contraction. Some examples illustrate the usability of our results. The theorems presented in this paper are generalizations and improvements of the several well known results in the literature.
2. Main Results
Theorem 5. Let be a 0-COPMS. Let be a nondecreasing mapping such thatfor all with and . Also suppose that there exists such that . One assumes (1) is continuous or(2)if a nondecreasing sequence in converges to some point , then for all .Then has a fixed point .
Proof. By assumption there exists such that . Define as . Then we have . In a similar manner, we get as . In that case, . Continuing this procedure we have in such thatIf for some , then the proof is completed. Suppose farther that for each . Consider, as is nondecreasing, we obtain thatFrom (2), (3), and (4), for all , we get thatThen is a monotone decreasing. Hence as . Assume . Then by (2) we haveEquation (6) yields as . By virtue of , this implies thatNow we claim that is a 0-Cauchy sequence. Conversely, suppose thatBy and (2), we have, for ,Owing to (7) and (8), we get thatfrom which we have which implies . Since , we obtain . It is a contradiction. Thus is a 0-Cauchy sequence. As is 0-complete, it follows that there exists such that in and . Furthermore,We will show that . Consider two cases.
Case 1. If is continuous, thenhence .
Case 2. If (2) holds, then,In view of as , then we have
The following is example which illustrate Theorem 5 and that the generalizations are proper.
Example 6. Let , and let be defined by for all . Then is a 0-COPMS. Yet it is not complete partial metric space. We endow with the partial orderLet for all . Then it is clear that . Define asAssume that . Then we have two cases.
Case 1. If , thenTherefore, we haveHence, for , .
Case 2. If , thenHence, we getwhereThus, for , .
Moreover, by Cases 1 and 2, it is clear that both assumptions (1) and (2) of Theorem 5 are satisfied, and for , we have . Hence, all assumptions of Theorem 5 are satisfied, and has a fixed point
On the contrary, consider Example 6 in the standard metric . If and , thenand soThus, is not satisfied.
3. Remark on Coupled Generalized Banach Contraction
Theorem 7. Let be a 0-COPMS and let be a mapping. Suppose that, for all and , the following conditionholds. Then has a fixed point.
Proof. Consider the metrics defined byIf is complete, then is complete (resp. 0-complete), too. Now, define the operator byLet be a metric on defined by for all
From (23), for all , with and , we getThis implies that for all , with and ,that is,which is in fact condition (2), for all , with . Hence, all conditions of Theorem 5 are satisfied. In this case, applying Theorem 5, we have that has a fixed point. From the definition of , we have and ; that is to say, is a coupled fixed point of
Example 9. Let , and let be defined by for all . Then is a 0-COPMS. Yet it is not complete partial metric space. We consider the following order relation on : Let for all . Then it is clear that. Define as for all
We have the following cases.
Case 1. For or or and , we have . Thus, (23) holds.
Case 2. For and , we haveThus, (23) holds.
Case 3. For and , we haveThus, (23) holds.
Therefore, all the conditions of Theorem 7 are satisfied and is a coupled fixed point of .
The author declares that she has no competing interests.
- S. G. Matthews, “Partial metric topology,” Annals of the New York Academy of Sciences, vol. 728, pp. 183–197, 1994.
- S. Romaguera, “A Kirk type characterization of completeness for partial metric spaces,” Fixed Point Theory and Applications, vol. 2010, Article ID 493298, 6 pages, 2010.
- N. Hussain, S. Al-Mezel, and P. Salimi, “Fixed points for -graphic contractions with application to integral equations,” Abstract and Applied Analysis, vol. 2013, Article ID 575869, 11 pages, 2013.
- A. G. B. Ahmad, Z. M. Fadail, V. Ć. Rajić, and S. Radenović, “Nonlinear Contractions in 0-complete partial metric spaces,” Abstract and Applied Analysis, vol. 2012, Article ID 451239, 12 pages, 2012.
- H. K. Nashine, Z. Kadelburg, S. Radenović, and J. K. Kim, “Fixed point theorems under Hardy-Rogers contractive conditions on 0-complete ordered partial metric spaces,” Fixed Point Theory and Applications, vol. 2012, article 180, 2012.
- S. Shukla and S. Radenović, “Some common fixed point theorems for F-contraction type mappings in 0-complete partial metric spaces,” Journal of Mathematics, vol. 2013, Article ID 878730, 7 pages, 2013.
- S. Shukla, S. Radenović, and C. Vetro, “Set-valued Hardy-Rogers type contraction in 0-complete partial metric spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 2014, Article ID 652925, 9 pages, 2014.
- S. Shukla, “Set-valued Prešić-Ćirić type contraction in 0-complete partial metric spaces,” Matematicki Vesnik, vol. 66, no. 2, pp. 178–189, 2014.
- D. Paesano and C. Vetro, “Multi-valued -contractions in 0-complete partial metric spaces with application to Volterra type integral equation,” Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales, Serie A: Matematicas, vol. 108, no. 2, pp. 1005–1020, 2014.
- M. A. Akturk and E. Yolacan, “Generalized (ψ,)-weak contractions in 0-complete partial metric spaces,” Journal of Mathematical Sciences and Applications, vol. 4, no. 1, pp. 14–19, 2016.
- T. Abdeljawad, E. Karapınar, and K. Taş, “Existence and uniqueness of a common fixed point on partial metric spaces,” Applied Mathematics Letters, vol. 24, no. 11, pp. 1900–1904, 2011.
- E. Karapınar and I. M. Erhan, “Fixed point theorems for operators on partial metric spaces,” Applied Mathematics Letters, vol. 24, no. 11, pp. 1894–1899, 2011.
- A. Amini-Harandi and H. Emami, “A fixed point theorem for contraction type maps in partially ordered metric spaces and application to ordinary differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 5, pp. 2238–2242, 2010.
- B. S. Choudhury and A. Kundu, “On coupled generalised Banach and Kannan type contractions,” Journal of Nonlinear Science and its Applications, vol. 5, no. 4, pp. 259–270, 2012.
- S. Radenović, “Remarks on some coupled. Fixed point results in Partial metric spaces,” Nonlinear Functional Analysis and Applications, vol. 18, no. 1, pp. 39–50, 2013.
- T. G. Bhaskar and V. Lakshmikantham, “Fixed point theorems in partially ordered metric spaces and applications,” Nonlinear Analysis, vol. 65, no. 7, pp. 1379–1393, 2006.
Copyright © 2016 Esra Yolacan. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.